MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30950
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: k130293.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of the right superficial femoral artery involving a (b)(6) year-old male patient, an advance 18 lp low profile balloon catheter ruptured inside the patient.A 6 french 45 centimeter cook ansel sheath was used during the procedure as well as an unknown inflation device.The balloon was inflated using a 50 / 50 solution of visiopaque contrast to saline to 8 atmospheres when the device ruptured.It is unknown if the device was inflated successfully prior to rupture or if the balloon was inserted, removed, and reinserted.The device was removed over a wire by itself.The vessels were reportedly highly calcified; however, angulation and tortuosity were not reported.It is unknown if the device ruptured circumferentially or longitudinally.Blood was not observed in the inflation device, and the balloon was not inflated inside a stent prior to rupture.The procedure was completed using another device.During the same procedure, another cook advance 18 lp low profile balloon catheter was unable to cross the lesion (this is a non-reportable event).In addition, another cook advance 18 lp low profile balloon catheter ruptured.This event will be reported under patient identifier (b)(6).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu) and quality control procedures and a visual inspection, dimensional verification, and functional test of the returned device were conducted during the investigation.The visual inspection of the returned device showed biomatter throughout the device.Bother marker bands were present and appeared to be secured.No damage was observed to the strain relief or hub.A wire guide was passed through the length of the catheter.Initial difficulty was found during inflation attempts, and, once inflated, a pinhole near the middle of the balloon material was identified.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the drawings and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure cannot be traced to the device but can be attributed to the diseased state of the patient¿s vasculature.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8898352
Report Number1820334-2019-02021
Device Sequence Number18911903
Product Code LIT
UDI-Device Identifier10827002309507
UDI-Public(01)10827002309507(17)220408(10)9649567
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model NumberG30950
Device Catalogue NumberPTA4-18-150-4-15
Device Lot Number9649567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR